Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tenofovir & Kidney Function - Latest Studies
Jun 28, 2009

It's been known for some time that there is a connection between tenofovir (Viread) and kidney function. The link below has an overview of several of the latest studies and I was wondering if you could comment on their significance (or lack thereof).

On a personal note, I am about to start HAART with Isentress and Truvada and I want to make sure that my numbers indicate that it would be OK for me to use Truvada so your opinion in that regard would be greatly appreciated.

I'm a 46-year old white male with no hypertension and no diabetes (height 5'6'' weight 143 lbs). My serum creatinine is .95 ng/dl. According to the MDRD calculator my GFR is 91

Is this enough information for you to assess this? I hope it is. If I do start with Truvada is there anything I should watch out for? Is kidney damage irreversible?

Thanks so much for your help!

LINK to latest tenofovir/kidney studies:

http://www.hivandhepatitis.com/recent/2009/061509_b.html

Response from Dr. Holodniy

Great to see that you are educating yourself about this issue. You are correct, there is an association between tenofovir and kidney function. Patients with underlying kidney disease, high blood pressure, diabetes, or taking certain other meds, among other reasons, are at greatest risk for tenofovir associated kidney complications. Given the history you presented, I see no reason why you can't use truvada.



Previous
cd4 and viral load
Next
Should I be concerned?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement